Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Group Theory

Editor-in-Chief: Parker, Christopher W.

Managing Editor: Wilson, John S. / Khukhro, Evgenii I. / Kramer, Linus


IMPACT FACTOR 2018: 0.470
5-year IMPACT FACTOR: 0.520

CiteScore 2018: 0.53

SCImago Journal Rank (SJR) 2018: 0.566
Source Normalized Impact per Paper (SNIP) 2018: 1.047

Mathematical Citation Quotient (MCQ) 2018: 0.48

Online
ISSN
1435-4446
See all formats and pricing
More options …
Volume 8, Issue 6

Issues

Polynomial properties in unitriangular matrices. II

Antonio Vera-López / J. M. Arregi
Published Online: 2005-11-18 | DOI: https://doi.org/10.1515/jgth.2005.8.6.701

Abstract

Let

 = 
(q ) be the group of all upper unitriangular matrices of size n over
, the field with q = pt elements. We show that the computation of many canonical representatives of the conjugacy classes of
can be reduced to similar calculations for certain matrices of smaller size that we call condensed matrices. Our methods make use of combinatorial techniques including (polynomial) generating functions, and they greatly increase the efficiency of the calculations of the conjugacy vector of
. They also allow us to obtain the number of conjugacy classes of size q z for any z ≤ 2n − 8. These numbers are polynomial functions of q, in accordance with a well-known conjecture of G. Higman.

About the article

Published Online: 2005-11-18

Published in Print: 2005-11-18


Citation Information: Journal of Group Theory, Volume 8, Issue 6, Pages 701–717, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: https://doi.org/10.1515/jgth.2005.8.6.701.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Fernando Szechtman, Allen Herman, and Mohammad A. Izadi
Journal of Algebra, 2017, Volume 474, Page 288
[2]
I.M. Isaacs
Journal of Algebra, 2007, Volume 315, Number 2, Page 698

Comments (0)

Please log in or register to comment.
Log in